Alert archive / Indiana / Freeze Warnings in 2013
Freeze Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 23, 2013, 3:34 PM EDT for 21 counties in Indiana. It took effect at Oct 25, 2013, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2013, 3:34 PM EDT (19:34 UTC)
- In effect from
- Oct 25, 2013, 2:00 AM EDT
- Expired
- Oct 25, 2013, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
All 21 counties
Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hancock County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS73 KIND 231934 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 PM EDT WED OCT 23 2013 ...FROST ADVISORY LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING THURSDAY NIGHT INTO FRIDAY MORNING... .A COLD FALL AIR MASS IS EXPECTED TO MOVE INTO THE AREA OVER THE NEXT COUPLE DAYS. NEAR FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. A HARD KILLING FREEZE APPEARS LIKELY THURSDAY NIGHT. INZ040>042-047>049-055>057-060>065-067>072-240345- /O.UPG.KIND.FZ.A.0003.131024T0600Z-131024T1400Z/ /O.NEW.KIND.FR.Y.0006.131024T0600Z-131024T1400Z/ /O.UPG.KIND.FZ.A.0004.131025T0600Z-131025T1400Z/ /O.NEW.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 334 PM EDT WED OCT 23 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT BOTH TONIGHT AND THURSDAY NIGHT. * TEMPERATURES: MINIMUM TEMPERATURES IN THE LOWER 30S WEDNESDAY NIGHT...AND IN THE MIDDLE TO UPPER 20S THURSDAY NIGHT. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: MEDIUM CONFIDENCE OF FROST AND NEAR FREEZING TEMPERATURES TONIGHT. HIGH CONFIDENCE OF A HARD FREEZE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NIELD
8 follow-up statements
613 WWUS73 KIND 240155 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 955 PM EDT WED OCT 23 2013 ...FROST ADVISORY LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING THURSDAY NIGHT INTO FRIDAY MORNING... .A COLD FALL AIR MASS IS EXPECTED TO MOVE INTO THE AREA OVER THE NEXT COUPLE DAYS. NEAR FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. A HARD KILLING FREEZE APPEARS LIKELY THURSDAY NIGHT. INZ040>042-047>049-055>057-060>065-067>072-241000- /O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/ /O.CON.KIND.FR.Y.0006.131024T0600Z-131024T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 955 PM EDT WED OCT 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. * TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT BOTH TONIGHT AND THURSDAY NIGHT. * TEMPERATURES: MINIMUM TEMPERATURES IN THE LOWER 30S WEDNESDAY NIGHT...AND IN THE MIDDLE TO UPPER 20S THURSDAY NIGHT. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: MEDIUM CONFIDENCE OF FROST AND NEAR FREEZING TEMPERATURES TONIGHT. HIGH CONFIDENCE OF A HARD FREEZE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
826 WWUS73 KIND 240755 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 AM EDT THU OCT 24 2013 ...FREEZE WARNING TONIGHT INTO FRIDAY MORNING... .HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL INDIANA TONIGHT. INZ040>042-047>049-055>057-060>065-067>072-241600- /O.CAN.KIND.FR.Y.0006.000000T0000Z-131024T1400Z/ /O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 355 AM EDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FROST ADVISORY THIS MORNING AS TEMPERATURES ARE RUNNING WARMER DUE TO CLOUD COVER. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. * TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT. * TEMPERATURES: LOW TEMPERATURES IN THE MIDDLE TO UPPER 20S. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CP
755 WWUS73 KIND 241354 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 954 AM EDT THU OCT 24 2013 ...FREEZE WARNING TLATE TONIGHT INTO FRIDAY MORNING... .HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL INDIANA TONIGHT. INZ040>042-047>049-055>057-060>065-067>072-242200- /O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 954 AM EDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * TIMING: BETWEEN 200 AM EDT AND 1000 AM EDT. * TEMPERATURES: LOW TEMPERATURES IN THE MIDDLE TO UPPER 20S. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JH
167 WWUS73 KIND 241359 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 959 AM EDT THU OCT 24 2013 ...FREEZE WARNING LATE TONIGHT INTO FRIDAY MORNING... .HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL INDIANA TONIGHT. INZ040>042-047>049-055>057-060>065-067>072-242200- /O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 959 AM EDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. * TEMPERATURES: LOW TEMPERATURES IN THE MIDDLE TO UPPER 20S. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
963 WWUS73 KIND 241942 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 PM EDT THU OCT 24 2013 ...FREEZE WARNING LATE TONIGHT INTO FRIDAY MORNING... .HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL INDIANA TONIGHT. INZ040>042-047>049-055>057-060>065-067>072-250345- /O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 342 PM EDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * TEMPERATURES: LOW TEMPERATURES IN THE UPPER 20S. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JH
944 WWUS73 KIND 250134 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 934 PM EDT THU OCT 24 2013 ...FREEZE WARNING LATE TONIGHT INTO FRIDAY MORNING... .HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD CANADIAN AIR MASS WILL BRING A HARD KILLING FREEZE TO CENTRAL INDIANA TONIGHT. INZ040>042-047>049-055>057-060>065-067>072-250945- /O.CON.KIND.FZ.W.0003.131025T0600Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 934 PM EDT THU OCT 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TDUD
935 WWUS73 KIND 250804 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 404 AM EDT FRI OCT 25 2013 ...FREEZE WARNING THIS MORNING... .HIGH PRESSURE BUILDING OVER CENTRAL INDIANA COMBINED WITH A COLD CANADIAN AIR MASS WILL BRING FREEZING TEMPERATURES TO CENTRAL INDIANA THIS MORNING. INZ040>042-047>049-055>057-060>065-067>072-251400- /O.CON.KIND.FZ.W.0003.000000T0000Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 404 AM EDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * IMPACTS: REMAINING VEGETATION SENSITIVE TO COLD WEATHER MAY BE KILLED. * FORECASTER CONFIDENCE: HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAS
295 WWUS73 KIND 251402 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1002 AM EDT FRI OCT 25 2013 INZ040>042-047>049-055>057-060>065-067>072-251515- /O.EXP.KIND.FZ.W.0003.000000T0000Z-131025T1400Z/ MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1002 AM EDT FRI OCT 25 2013 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN TO ABOVE FREEZING ACROSS THE AREA. SINCE THERE WAS A HARD FREEZE THIS MORNING...NO ADDITIONAL FROST OR FREEZE PRODUCTS WILL BE ISSUED THIS SEASON. $$ 50
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 23, 3:04 PM EDT, 30 minutes earlier.
Area forecast discussion, Oct 23, 3:04 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 304 PM EDT WED OCT 23 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 336 AM EDT WED OCT 23 2013 A MIX OF RAIN AND SNOW ACROSS THE AREA EARLY THIS MORNING WILL COME TO AN END TODAY AND COLD ADVECTION WILL TAKE PLACE OVER THE AREA. COLDER THAN NORMAL TEMPERATURES WILL REMAIN OVER CENTRAL INDIANA THROUGH THE WEEKEND BUT THEN A WARMUP COULD MOVE IN. && .NEAR TERM /TODAY/... ISSUED AT 1014 AM EDT WED OCT 23 2013 MAINLY DRIZZLE WITH A FEW LIGHT SHOWERS SHOWING UP ON RADAR THIS MORNING ACROSS THE EASTERN HALF OF THE FORECAST AREA. WILL UPDATE AND KEEP SLIGHT CHANCE POPS FOR SHOWERS AND PERIODS OF DRIZZLE THROUGH MIDDAY. ASIDE FROM MINOR TWEAKS TO MAX TEMPS...FORECAST IN GOOD SHAPE. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 336 AM EDT WED OCT 23 2013 RADAR LOOP SHOWS COMMA HEAD OF PRECIPITATION MOVING ACROSS CENTRAL INDIANA AT 730Z. HIGH REFLECTIVITIES CAN BE FOUND IN A BAND OVER INDIANAPOLIS CURRENTLY WHICH INDICATE A MIX OF LARGE WET SNOWFLAKES AND RAIN. TO THE NORTHEAST A SNOW BAND HAS DEVELOPED WHICH IS PRODUCING MODERATE SNOW AT A RATE QUICK ENOUGH TO ACCUMULATE ANYWHERE FROM A FEW TENTHS OF AN INCH TO AN INCH AND A HALF ON GRASSY OR ELEVATED SURFACES EVEN THOUGH THE TEMPERATURES IS ABOVE FREEZING. ISSUED AN SPS EARLIER TO COVER THIS SNOW BAND AND BASED ON RADAR TRENDS EXPECT THE MODERATE SNOW PORTION OF THE BAND TO COME TO AN END OVER THE NEXT HOUR OR TWO. THE ENTIRE AREA OF PRECIPITATION IS MOVING SLOWLY TO THE EAST AS IT ALSO ROTATES COUNTERCLOCKWISE AROUND THE LOW...ALLOWING FOR A SOUTHEASTERLY MOVEMENT OF HEAVIER PRECIP BANDS. THIS MOVEMENT SHOULD CONTINUE FOR THE NEXT COUPLE OF HOURS. ALSO OF NOTE ARE SOME LAKE EFFECT SHOWERS TO THE NORTH OF THE FORECAST AREA MOVING GENERALLY TOWARD THE SOUTH...BUT WESTERLY COMPONENT TO THE WINDS SHOULD KEEP THEIR POTENTIAL IMPACT TO THE FORECAST AREA LIMITED TO THE NORTHEASTERN COUNTIES. EXPECT ALL BUT THE EASTERN COUNTIES TO HAVE PRECIP MOVE OUT OF THE AREA BY 12Z. KEPT A CHANCE IN THE FAR NORTHEAST AND LOW CHANCE EAST TAPERING TO A SLIGHT CHANCE CENTRAL AS THE SYSTEM EXITS...WITH THE HIGHER CHANCE IN THE NORTHEAST TO ACCOUNT FOR THE LAKE EFFECT SHOWERS. EXPECT CLOUDS TO HANG AROUND THROUGH THE MORNING FOR MUCH OF THE AREA ON THE BACK SIDE OF THE LOW WITH CYCLONIC UPPER FLOW. FOR TEMPERATURES GUIDANCE NUMBERS WERE VERY SIMILAR SO USED AN AVERAGE IN THE MID TO UPPER 40S. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 336 AM EDT WED OCT 23 2013 TONIGHT LOOKS LIKE A BREAK IN BETWEEN UPPER WAVES AND THUS WENT DRY. WHILE SOME LAKE EFFECT COULD BE POSSIBLE IN THE NORTHEAST THINK THE WESTERLY COMPONENT TO THE WINDS WILL KEEP IT OUT OF THE AREA. AGAIN WITH GUIDANCE TEMPERATURES VERY SIMILAR USED AN AVERAGE FOR LOWS IN THE UPPER 20S TO LOWER 30S. CONTINUED WITH FREEZE WATCH WITH SOME UNCERTAINTY AS TO WHETHER FREEZE WARNING OR FROST ADVISORY WILL BE NECESSARY. FOR THURSDAY ADDED A SLIGHT CHANCE OF SHOWERS IN THE SOUTH WITH MODELS DEPICTING A WEAK CLIPPER TYPE SYSTEM MOVING THROUGH TO THE SOUTH. WENT WITH COLDER MAV TEMPERATURES BASED ON THICKNESSES AND 850 MB TEMPERATURES FOR BOTH THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE THEN BUILDS IN ON THURSDAY NIGHT CLEARING OUT CLOUDS AND BRINGING COLD CANADIAN AIR WITH IT. WILL CONTINUE WITH FREEZE WATCH WITH FORECAST LOWS IN THE MID TO UPPER 20S. DRY WEATHER FROM THURSDAY NIGHT ON WITH HIGH PRESSURE OVERHEAD. USED CONSENSUS TEMPERATURES FOR FRIDAY AND FRIDAY NIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 302 PM EDT WED OCT 23 2013 EXPECT A QUIET FIRST HALF OF THE EXTENDED TIMEFRAME...AS A COLD FRONT IS PUSHING ACROSS THE FORECAST AREA AT THE BEGINNING OF THE PERIOD. MODELS ARE IN GOOD AGREEMENT IN KEEPING THE REGION DRY AS THE FRONT PASSES...OWING TO MEAGER MOISTURE WITH FRONTAL PASSAGE. HIGH PRESSURE THEN FILTERS IN FOR THE REMAINDER OF THE WEEKEND...SHIFTING EAST ON MONDAY AS THE NEXT STORM SYSTEM TAKES SHAPE OVER THE GREAT PLAINS. THE MAIN FOCUS OF THIS EXTENDED REMAINS ON MIDWEEK RAIN CHANCES. AS A STRONG UPPER TROUGH DIGS SOUTHEAST ACROSS THE ROCKY MOUNTAINS MONDAY NIGHT AND TUESDAY...AN INVERTED SURFACE TROUGH FORMS ACROSS THE LOWER MISSOURI AND MID-MISSISSIPPI VALLEY STATES. THE 12Z GFS IS A BIT LATER WITH THESE FEATURES DUE TO THE UPPER TROUGH DIGGING SOUTH FURTHER WEST ACROSS THE WEST COAST. DID NOT MAKE MUCH IN THE WAY OF CHANGE TO THE GOING POP FORECAST AS ALLBLEND INITIALIZATION SEEMS TO HAVE A GOOD HANDLE IT. DID PULL BACK POP AT THE ONSET OF PRECIPIATION MONDAY NIGHT/TUESDAY MORNING ACROSS THE EAST...PER COORDINATION WITH NEIGHBORING OFFICES AND MODEL GUIDANCE. 850MB TEMPS ARE EXPECTED TO BE WARM ENOUGH TO KEEP ALL PRECIP AS RAIN ACROSS THE AREA. ALLBLEND TEMPS EXHIBITED A GRADUAL WARMING SUNDAY THROUGH TUESDAY THAT SEEMS REASONABLE AHEAD OF APPROACHING SYSTEM. && .AVIATION /DISCUSSION FOR THE 231800Z TAF ISSUANCE/... ISSUED AT 129 PM EDT WED OCT 23 2013 CURRENT CIGS ARE BORDERLINE VFR/MVFR AS CU DEVELOPS ACROSS ALL TAF SITES...WITH CEILING HEIGHTS BETWEEN 2500 AND 3700 FEET. KEPT TAF SITES WITH VFR CONDITIONS THROUGH THE TIMEFRAME...BUT CONFIDENCE IS NOT HIGH IN THIS. DECREASED WINDS/GUSTS BY THIS EVENING. AN UPPER LEVEL IMPULSE ROUNDING THE BASE OF THE UPPER TROUGH WILL ASSIST IN PUSHING A FRONTAL BOUNDARY THROUGH THE TAF SITES THURSDAY MORNING. BASED ON SHORT TERM GUIDANCE AND CURRENT FORECAST...DECIDED TO LEAVE OUT ANY MENTION OF POSSIBLE LIGHT RAIN/SNOW FROM EARLY MORNING THROUGH NOON TIME. CONFIDENCE NOT HIGH IN ITS OCCURRENCE. THUS...JUST HINTED AT LOWER CIGS COMING IN EARLY MORNING THURSDAY AS THIS UPPER IMPULSE MOVES OVERHEAD. WIND SHIFT FROM WSW TO WNW EXPECTED WITH THE FRONT PASSAGE AROUND 16Z...WITH LIFTING AND SCATTERING CIGS. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM 2 AM EDT THURSDAY THROUGH THURSDAY MORNING FOR INZ040>042-047>049-055>057-060>065-067>072. FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR INZ040>042-047>049-055>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...CP/NIELD SHORT TERM...CP LONG TERM....MRD AVIATION...MRD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 23, 4:23 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 AM EDT WED OCT 23 2013 INZ040>042-048-049-240830- MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY- 423 AM EDT WED OCT 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SNOW BANDS ARE POSSIBLE EARLY THIS MORNING. FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. HAZARDS: MODERATE SNOW WITH BRIEF ACCUMULATIONS WHICH COULD CREATE SLICK SPOTS ON ROADWAYS ESPECIALLY BRIDGES AND OVERPASSES. SUBFREEZING TEMPERATURES WHICH COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. TIMING: SNOW POSSIBLE THROUGH 8 AM. FREEZING TEMPERATURES AFTER 2 AM TONIGHT. DISCUSSION: A BAND OF MODERATE SNOW SET UP ACROSS NORTHEASTERN PARTS OF CENTRAL INDIANA AND WILL COME TO AN END OVER THE NEXT FEW HOURS. SNOW IS FALLING QUICKLY ENOUGH TO ACCUMULATE ON GRASSY AND ELEVATED SURFACES EVEN THOUGH TEMPERATURES ARE ABOVE FREEZING. THE SNOW WILL QUICKLY MELT AFTER SNOW ENDS ACROSS THE AREA LATER THIS MORNING. A COLD AIR MASS OVER THE AREA WILL MAKE SUBFREEZING TEMPERATURES POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: FROST AND SUBFREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT. THESE CONDITIONS MAY HARM OR KILL ANY SENSITIVE VEGETATION. DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL LATE NOVEMBER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-037>039-046-047-054>057-063>065-071-072-240830- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-HENDRICKS-MARION- MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- 423 AM EDT WED OCT 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. HAZARDS: SUBFREEZING TEMPERATURES WHICH COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.. TIMING: AFTER 2 AM TONIGHT. DISCUSSION: AFTER MIXED PRECIPITATION MOVES OUT OF THE AREA LATER THIS MORNING A COLD AIR MASS WILL REMAIN...MAKING SUBFREEZING TEMPERATURES POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: FROST AND SUBFREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT. THESE CONDITIONS MAY HARM OR KILL ANY SENSITIVE VEGETATION. DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL LATE NOVEMBER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-036-043>045-051>053-060>062-067>070-240830- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 423 AM EDT WED OCT 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FROST AND FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. HAZARDS: SUBFREEZING TEMPERATURES WHICH COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. TIMING: AFTER 2 AM TONIGHT. DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA TODAY...MAKING SUBFREEZING TEMPERATURES POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: FROST AND SUBFREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT. THESE CONDITIONS MAY HARM OR KILL ANY SENSITIVE VEGETATION. DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL LATE NOVEMBER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:34 PM EDT | Frost Advisory | IND | Bartholomew, Brown, Daviess, Decatur, Delaware, Greene and 15 more | 12 hr |
Nearby
Freeze Warnings in Indiana, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.